MAUDE Adverse Event Report: SPINAL ELEMENTS, INC SAPPHIRE; ANTERIOR CERVICAL PLATE SYSTEM

SPINAL ELEMENTS, INC SAPPHIRE; ANTERIOR CERVICAL PLATE SYSTEM
Model Number 27040-014
Medical Device Problem Codes Fracture (1260); Failure to Osseointegrate (1863); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Radiographs received confirmed the event.Images depicted the left bone screw backing out of c7 and fractured post operatively during the four years.The upper half of two broken screws were returned, measured and met dimensional specifications.Review of dhr cannot be completed as the lot number cannot be read (surface damage).Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability, the longevity the degree of post lateral pseudarthrosis or patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort (no trauma was reported).Root cause is likely the four year duration and patient's pseudarthrosis.
 
Event or Problem Description
On (b)(6) 2016, patient underwent anterior cervical fusion (acdf) surgery with a two level anterior cervical plate (acp) c5-c7.Patient had pseudoarthrosis/non-fusion.Reportedly on (b)(6) 2022, radiographs depicted the left c7 bone screw on the acp had backed out and then fractured.On (b)(6) 2022 revision surgery was performed to replace the construct.

Brand Name
SAPPHIRE
Common Device Name
ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose drive, suite 200
carlsbad, CA 92010
7606071830
MDR Report Key13515921
Report Number3004893332-2022-00002
Device Sequence Number4159107
Product Code KWQ
UDI-Device Identifier00840606107990
UDI-Public00840606107990
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K101848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040-014
Device Catalogue Number27240-014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Initial Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown